Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Sacramento, CA

March 31, 2013San Joaquin County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Mar 31, 2013, 6:29 PM PDT for San Joaquin County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2013, 6:29 PM PDT (01:29 UTC)
Expired
Mar 31, 2013, 7:30 PM PDT
In force
61 min
Issued by
NWS Sacramento, CA
Area
Storm-based polygon

County San Joaquin County, CA

The radar

The Sacramento radar (KDAX), 69 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2013-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2013-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS56 KSTO 010129
SVRSTO
CAC077-010230-
/O.NEW.KSTO.SV.W.0002.130401T0129Z-130401T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
629 PM PDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 730 PM PDT

* AT 623 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER WEST CENTRAL SAN JOAQUIN COUNTY...OR 6 MILES
  NORTHWEST OF TRACY...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS IN WESTERN    
  SAN JOAQUIN COUNTY. 

LAT...LON 3783 12157 3785 12156 3787 12159 3788 12160
      3793 12157 3796 12159 3805 12159 3806 12135
      3777 12141 3776 12157
TIME...MOT...LOC 0128Z 180DEG 12KT 3783 12149

$$

DANG
2 follow-up statements
572 
WWUS56 KSTO 010157
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
657 PM PDT SUN MAR 31 2013

CAC077-010230-
/O.CON.KSTO.SV.W.0002.000000T0000Z-130401T0230Z/
SAN JOAQUIN CA-
657 PM PDT SUN MAR 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR WEST CENTRAL SAN JOAQUIN COUNTY...

AT 651 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER WEST CENTRAL SAN JOAQUIN COUNTY...
OR 12 MILES WEST OF STOCKTON...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. THIS STORM HAS SHOWN ROTATION IN THE PAST...AND 
A BRIEF TORNADO TOUCHDOWN CANNOT BE RULED OUT. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

&&

LAT...LON 3782 12142 3781 12157 3783 12157 3785 12156
      3787 12159 3788 12160 3793 12157 3796 12159
      3805 12159 3806 12135
TIME...MOT...LOC 0155Z 180DEG 12KT 3792 12149

$$

DANG
272 
WWUS56 KSTO 010228
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
728 PM PDT SUN MAR 31 2013

CAC077-010237-
/O.EXP.KSTO.SV.W.0002.000000T0000Z-130401T0230Z/
SAN JOAQUIN CA-
728 PM PDT SUN MAR 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN JOAQUIN
COUNTY WILL EXPIRE AT 730 PM PDT...

THE THUNDERSTORM WILL CONTINUE TO PRODUCE HAIL UP TO THE SIZE OF 
PENNIES...ALONG WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING.

LAT...LON 3782 12142 3781 12157 3783 12157 3785 12156
      3787 12159 3788 12160 3793 12157 3796 12159
      3805 12159 3806 12135
TIME...MOT...LOC 0227Z 180DEG 12KT 3803 12149

$$

DANG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:16 PM PDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 31, 4:16 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
416 PM PDT SUN MAR 31 2013

.SHORT TERM DISCUSSION...

UPPER LEVEL LOW IS MOVING ONSHORE WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE VALLEY. MOST OF THE THUNDERSTORM
ACTIVITY HAS BEEN ON THE WEST SIDE OF THE VALLEY...WITH THE
STRONGEST STORMS IN THE NORTHERN SAN JOAQUIN VALLEY AND THE DELTA.
THAT AREA IS CLOSEST TO THE COOL AIR ASSOCIATED WITH THE CORE OF
THE LOW AND WITH A VORT MAX. CURRENTLY THE STRONGEST STORM WAS LOCATED
JUST SOUTH OF STOCKTON IN MANTECA WHICH HAS RECEIVED HALF INCH
HAIL COVERING THE GROUND. ANOTHER STORM WAS LOCATED NEAR
VACAVILLE/FAIRFIELD.

SO FAR THE LACK OF SHEAR HAS BEEN A MAJOR LIMITING FACTOR IN
PREVENTING STRONGER AND MORE WIDESPREAD STORMS. THE EASTERN SIDE
OF THE VALLEY INCLUDING THE SACRAMENTO METRO AREA HAS SEEN LIMITED
ACTIVITY SO FAR. A NOTABLE EXCEPTION TO THIS WAS A FUNNEL CLOUD
WHICH WAS SITED AND PHOTOGRAPHED IN THE TOWN OF NICOLAUS, SUTTER
COUNTY. THE CONVECTIVE AREA SHOULD SHIFT A LITTLE FURTHER EASTWARD
AS THE LOW MOVES INLAND SO AREAS TO THE EAST AND NORTH SHOULD SEE
SOME STORMS FORMING.

MAIN ISSUES INTO THIS EVENING CONTINUE TO BE HEAVY RAIN AND SOME
SMALL HAIL WITH THUNDERSTORMS IN THE VALLEY AND DELTA. SHOWERS
CONTINUE IN THE SIERRA AND FOOTHILLS WITH OCCASIONAL SMALL HAIL
AND SNOW SHOWERS ABOVE 6500 FEET. SNOW ACCUMULATIONS SHOULD BE
LIGHT AND FOCUSED OVER HIGHER ELEVATIONS.

THUNDERSTORM ACTIVITY WILL GRADUALLY DIE DOWN IN THE EARLY EVENING WITH
SOME SCATTERED SHOWERS POSSIBLE OVERNIGHT. THE LOW SLOWLY
WEAKENS AND EXITS EASTWARD ON MONDAY. THERE WILL BE SUFFICIENT
INSTABILITY AND MOISTURE REMAINING TO KEEP A SLIGHT CHANCE OF
SHOWERS FOR THE VALLEY WITH MOST ACTIVITY CENTERED OVER THE
MOUNTAINS.

DRY AND INCREASINGLY WARM WEATHER IS EXPECTED FOR TUESDAY AND
WEDNESDAY. EK

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

UNSETTLED WEATHER PATTERN EXPECTED IN THE EXTENDED FORECAST FROM
THURSDAY INTO THE WEEKEND. A WEAK TROUGH SHOULD MOVE INTO NORCAL
BY THURSDAY LATE MORNING/AFTERNOON BRINGING A CHANCE OF
PRECIPITATION TO MOST OF NORCAL. BY FRIDAY THERE COULD BE SOME
LINGERING SHOWERS BUT OVERALL A LOWER PROBABILITY OF PRECIP.
GENERAL TROUGH PATTERN PERSISTS OVER NORCAL INTO THE WEEKEND
MAINTAINING A CHANCE OF RAIN/SNOW FOR OUR CWA. SNOW LEVELS LOOK
LIKE THEY WILL BE 7000 FT OR HIGHER AND THEN DROP TO AROUND 4500
FT BY SUNDAY.  JBB

&&

.AVIATION...

MULTIPLE SMALL CONVECTIVE CELLS HAVE BEEN POPPING UP ACROSS OUR
CWA THIS AFTERNOON WITH LIGHTNING STRIKES. TAF SITES ARE CURRENTLY
AT VFR CONDITIONS BUT MAY HAVE BRIEF PERIODS OF MVFR/IFR SHOULD
ONE OF THESE CELLS DEVELOP NEARBY. WINDS ARE GENERALLY LIGHT
SOUTHERLY IN THE VALLEY WITH OCCASIONAL MODERATE GUSTS UP TO 20
KTS NEAR KRBL VCNTY. A MIX OF VFR/MVFR CONDITIONS ACROSS THE
MOUNTAINS WITH SNOW LEVELS AROUND 6000 FEET OR HIGHER TONIGHT.
SHOWERS EXPECTED TO TAPER OFF TONIGHT/EARLY MONDAY.  JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 6:18 AM PDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
618 AM PDT SUN MAR 31 2013

CAZ013>019-063-064-066>069-010130-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
618 AM PDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW SHOWER ACTIVITY WITH A POTENTIAL FOR THUNDERSTORMS.
SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL TODAY. LOCAL
URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN STRONGER
THUNDERSTORMS. SNOWFALL FROM 2-5 INCHES IS POSSIBLE ABOVE 6500
FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Mar 31, 4:41 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
441 PM PDT SUN MAR 31 2013

CAZ017-010015-
YOLO CA-SOLANO CA-
441 PM PDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YOLO COUNTY IN CENTRAL CALIFORNIA
  NORTH CENTRAL SOLANO COUNTY IN WESTERN CALIFORNIA

UNTIL 515 PM PDT

AT 432 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
BROAD AREA OF STRONG THUNDERSTORMS NEAR DIXON..MOVING NORTH AT 25
MPH. THIS AREA IS MOVING NORTH IMPACTING I-80 AND I-505 CREATING
HAZARDOUS DRIVING CONDITIONS. IF THREATENING WEATHER APPROACHES
MOTORISTS SHOULD SLOW DOWN AND INCREASE FOLLOWING DISTANCES. ROADWAY
FLOODING AND OF LOW LYING AREAS AND HAIL COVERED ROADS WILL BE
POSSIBLE.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN. THE STORM SHOULD CLEAR THE I-80 AREA
BETWEEN VACAVILLE AND DAVIS BY 450 PM BUT STILL IMPACT I-505 THROUGH
515 PM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3862 12207 3865 12171 3843 12171 3834 12195
TIME...MOT...LOC 2335Z 179DEG 25KT 3850 12184

RB
Special weather statement, Mar 31, 4:49 PM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
449 PM PDT SUN MAR 31 2013

CAZ019-010045-
STANISLAUS CA-SAN JOAQUIN CA-
449 PM PDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
  CENTRAL STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 545 PM PDT

AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SALIDA..MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
HEAVY DOWNPOURS MAY CAUSE ROADWAY FLOODING.

LOCATIONS IMPACTED INCLUDE...
   SALIDA AND  MODESTO...
   RIPON...
   MANTECA...
   RIVERBANK...
   ESCALON...
   OAKDALE...

LAT...LON 3797 12119 3784 12078 3743 12108 3755 12136
TIME...MOT...LOC 2348Z 203DEG 15KT 3766 12112

DANG
Special weather statement, Mar 31, 5:12 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
512 PM PDT SUN MAR 31 2013

CAZ016-017-010100-
YOLO CA-COLUSA CA-SUTTER CA-SACRAMENTO CA-SOLANO CA-
512 PM PDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SACRAMENTO COUNTY IN CENTRAL CALIFORNIA
  SOUTHERN SUTTER COUNTY IN CENTRAL CALIFORNIA
  SOUTHEASTERN COLUSA COUNTY IN CENTRAL CALIFORNIA
  YOLO COUNTY IN CENTRAL CALIFORNIA
  EXTREME NORTH CENTRAL SOLANO COUNTY IN WESTERN CALIFORNIA

UNTIL 600 PM PDT

AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUMSEY
SOUTHEAST TO WOODLAND TO ARCO AREANA...AND MOVING NORTH-NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. ROADWAY FLOODING OF LOW LYING AREAS AND OF ON
AND OFF RAMPS ARE POSSIBLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3891 12155 3857 12141 3852 12192 3886 12232
      3899 12211 3902 12185
TIME...MOT...LOC 0009Z 308DEG 11KT 3913 12174 3863 12174
          3872 12216

RB
Special weather statement, Mar 31, 5:47 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
547 PM PDT SUN MAR 31 2013

CAZ018-019-010145-
STANISLAUS CA-SAN JOAQUIN CA-
547 PM PDT SUN MAR 31 2013

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA
  WEST CENTRAL STANISLAUS COUNTY IN CENTRAL CALIFORNIA

UNTIL 645 PM PDT

AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRACY..MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
HEAVY DOWNPOURS MAY BRING FLOODING TO ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
   LATHROP...
   KENNEDY...
   COUNTRY CLUB... STOCKTON... AUGUST AND  GARDEN ACRES...

LAT...LON 3801 12153 3803 12120 3764 12119 3763 12153
TIME...MOT...LOC 0047Z 180DEG 12KT 3779 12141

DANG
Local storm report, Mar 31, 5:52 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
552 PM PDT SUN MAR 31 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             1 ESE POLLOCK PINES     38.75N 120.56W
03/31/2013  M0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            LOTS OF HAIL COVERING THE GROUND

&&

IRIS SYSTEM
Local storm report, Mar 31, 6:06 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
606 PM PDT SUN MAR 31 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       3 SSW TRACY             37.70N 121.44W
03/31/2013  E.50 INCH        SAN JOAQUIN        CA   TRAINED SPOTTER

            ROADWAY FLOODING TRACY BLVD DUE TO DRAINAGE

&&

IRIS SYSTEM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:12 PM PDTSpecial Weather StatementSTOYolo48 min
Mar 31, 5:47 PM PDTSpecial Weather StatementSTOSan Joaquin58 min
Mar 31, 6:07 PM PDTAreal Flood AdvisorySTOSan Joaquin, Stanislaus3 hr
Mar 31, 6:15 PM PDTAreal Flood AdvisorySTOButte, Colusa, Glenn, Placer, Sutter, Tehama and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.